Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 54, NWS Atlanta, GA

May 2, 2009Dade County, Georgia

NWS Atlanta, GA issued this river flood warning at May 2, 2009, 2:19 PM EDT for Dade County, Georgia. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
May 2, 2009, 2:19 PM EDT (18:19 UTC)
Expired
May 4, 2009, 1:37 PM EDT
In force
47 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 54 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 13.93 ft at May 2, 2009, 8:00 PM EDT.

actionminormoderate5101505/0205/0305/0405/05
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 021819
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
219 PM EDT SAT MAY 02 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC083-030757-
/O.NEW.KFFC.FL.W.0054.090502T1819Z-090503T0757Z/
/ENGG1.1.ER.090502T1810Z.090502T2100Z.090503T0157Z.UU/
219 PM EDT SAT MAY 02 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* FROM THIS AFTERNOON UNTIL LATE TONIGHT.
* AT 2PM SATURDAY THE STAGE WAS 11.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 13.0 FEET BY LATE THIS AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TONIGHT.
* AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS
  LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR
  NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.1 FEET ON JAN 23 1999.
  

$$
9 follow-up statements
000 
WGUS42 KFFC 022125
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT SAT MAY 02 2009


...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN GEORGIA...

  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC083-031125-
/O.EXT.KFFC.FL.W.0054.000000T0000Z-090504T0454Z/
/ENGG1.2.ER.090502T1810Z.090503T1100Z.090503T2254Z.UU/
525 PM EDT SAT MAY 02 2009

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...

 THE FLOOD WARNING CONTINUES FOR THE LOOKOUT CREEK NEAR new england
* UNTIL LATE SUNDAY NIGHT
* AT 5 PM SATURDAY THE STAGE WAS 13.7 FEET and rising. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY AFTER
  MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* AT 17.0 FEET...MODERATE FLOODING BEGINS. SEVERAL SMALL BUILDINGS 
  NEAR NEW ENGLAND HAND-GLIDING RECREATION PARK BEGIN TO FLOOD. 
  SEVERAL ROADS WILL BE CLOSED INCLUDING SELLS LANE...MASON ROAD...
  AND CREEK ROAD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 17.2 FEET ON JAN 7 2009.
  

$$
000 
WGUS82 KFFC 030055
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 PM EDT SAT MAY 02 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY 
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC083-031455-
/O.EXT.KFFC.FL.W.0054.000000T0000Z-090504T0440Z/
/ENGG1.1.ER.090502T1810Z.090503T1000Z.090503T2240Z.UU/
855 PM EDT SAT MAY 02 2009

...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL LATE SUNDAY NIGHT. 
* AT 8PM SATURDAY THE STAGE WAS 14.1 FEET AND RISING SLOWLY. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS
  FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET AFTER MIDNIGHT.
  THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EVENING.
* AT 17.0 FEET...MODERATE FLOODING BEGINS. SEVERAL SMALL BUILDINGS 
  NEAR NEW ENGLAND HAND-GLIDING RECREATION PARK BEGIN TO FLOOD. 
  SEVERAL ROADS WILL BE CLOSED INCLUDING SELLS LANE...MASON ROAD...
  AND CREEK ROAD.

$$
000 
WGUS82 KFFC 030633
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 AM EDT SUN MAY 03 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY 
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC083-032033-
/O.EXT.KFFC.FL.W.0054.000000T0000Z-090504T0240Z/
/ENGG1.1.ER.090502T1810Z.090503T0030Z.090503T2040Z.UU/
233 AM EDT SUN MAY 03 2009

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL THIS EVENING. 
* AT 2AM SUNDAY THE STAGE WAS 13.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW FLOOD
  STAGE BY LATE THIS AFTERNOON.
* AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS
  LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR
  NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED.

$$
000 
WGUS82 KFFC 031151
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 AM EDT SUN MAY 03 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY 
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC083-032030-
/O.EXT.KFFC.FL.W.0054.000000T0000Z-090503T2030Z/
/ENGG1.1.ER.090502T1810Z.090503T0030Z.090503T1430Z.UU/
751 AM EDT SUN MAY 03 2009

...FLOOD WARNING UNTIL THIS AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL THIS AFTERNOON. 
* AT 7AM SUNDAY THE STAGE WAS 12.7 FEET AND FALLING. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE
THIS MORNING.
* AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS
  LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR
  NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED.

$$
000 
WGUS42 KFFC 031940
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT SUN MAY 03 2009

  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC083-040940-
/O.EXT.KFFC.FL.W.0054.000000T0000Z-090505T0100Z/
/ENGG1.1.ER.090502T1810Z.090503T0030Z.090504T1900Z.UU/
340 PM EDT SUN MAY 03 2009

THE FLOOD WARNING CONTINUES FOR 
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL MONDAY EVENING
* AT 3 PM SUNDAY THE STAGE WAS 12.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY THIS EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON.
* AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS
  LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR
  NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.1 FEET ON JAN 23 1999.
  

$$
000 
WGUS82 KFFC 040450
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1250 AM EDT MON MAY 04 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY 
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC083-041850-
/O.CON.KFFC.FL.W.0054.000000T0000Z-090505T0100Z/
/ENGG1.1.ER.090502T1810Z.090503T0030Z.090504T1900Z.UU/
1250 AM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL THIS EVENING. 
* AT 12AM MONDAY THE STAGE WAS 13.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE TO SLOWLY RISE TO 13.7 FEET AND THEN BEGIN
FALLING BY LATE THIS MORNING.
* AT 13.0 FEET...MINOR FLOODING EXPANDS. FLOODING EXPANDS ALONG SELLS
  LANE IN TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR
  NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED.

$$

GAC313-041849-
/O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.090504T0120Z.090504T0345Z.000000T0000Z.UU/
1250 AM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL THIS AFTERNOON. 
* AT 11PM SUNDAY THE STAGE WAS 16.4 FEET AND SLOWLY RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. 
* FLOOD STAGE IS 16.0 FEET.
* FORECAST TO SLOWLY RISE TO 17.0 FEET BY NOON TODAY AND THEN START
FALLING TO BELOW FLOOD STAGE BY THIS EVENING.


$$
000 
WGUS82 KFFC 041239
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
839 AM EDT MON MAY 04 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
GEORGIA...
 
  CONASAUGA RIVER NEAR TILTON AFFECTING GORDON...MURRAY AND 
  WHITFIELD COUNTIES
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEKS IN
GEORGIA...
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY 
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC083-050100-
/O.CON.KFFC.FL.W.0054.000000T0000Z-090505T0100Z/
/ENGG1.1.ER.090502T1810Z.090503T0030Z.090504T1900Z.UU/
839 AM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL THIS EVENING. 
* AT 8 AM MONDAY THE STAGE WAS 13.1 FEET...AND FALLING SLOWLY. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT 13.0 FEET...MINOR FLOODING EXPANDS ALONG SELLS LANE IN
  TRENTON...MASON ROAD NEAR RISING FAWN...AND CREEK ROAD NEAR
  NEW ENGLAND. ALL THESE ROADS WILL TO BE CLOSED.

$$

GAC313-050238-
/O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.090504T0120Z.090504T1200Z.000000T0000Z.UU/
839 AM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL FURTHER NOTICE. 
* AT 8 AM MONDAY THE STAGE WAS 17.0 FEET...AND RISING SLOWLY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16.0 FEET. 

$$

GAC129-213-313-041309-
/O.CAN.KFFC.FL.W.0055.000000T0000Z-090505T1905Z/
/TLNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
839 AM EDT MON MAY 04 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CONASAUGA RIVER NEAR TILTON
* THIS MORNING. 
* AT 8 AM MONDAY THE STAGE WAS 14.0 FEET...AND RISING SLOWLY.
* FLOOD STAGE IS 18.0 FEET. 
* THE RIVER WILL CONTINUE TO RISE AND CREST AROUND 15.8 FEET
  AFTER MIDNIGHT. HOWEVER...IT WILL REMAIN BELOW FLOOD STAGE.


$$
000 
WGUS82 KFFC 041459
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1059 AM EDT MON MAY 04 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEKS IN GEORGIA...
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY 
  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC083-050100-
/O.CON.KFFC.FL.W.0054.000000T0000Z-090505T0100Z/
/ENGG1.1.ER.090502T1810Z.090503T0030Z.090504T1900Z.UU/
1059 AM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* UNTIL MONDAY EVENING. 
* AT 10 AM MONDAY THE STAGE WAS 12.6 FEET AND FALLING. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12.0 FEET. 
* THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.

$$

GAC313-050458-
/O.CON.KFFC.FL.W.0056.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.090504T0120Z.090504T1445Z.000000T0000Z.UU/
1059 AM EDT MON MAY 04 2009

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON
* UNTIL FURTHER NOTICE. 
* AT 10 AM MONDAY THE STAGE WAS 17.0 FEET AND STEADY. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16.0 FEET. 


$$
000 
WGUS82 KFFC 041737
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
137 PM EDT MON MAY 04 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN 
GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY
 
&&

GAC083-041837-
/O.CAN.KFFC.FL.W.0054.000000T0000Z-090505T0100Z/
/ENGG1.1.ER.090502T1810Z.090503T0030Z.090504T1705Z.UU/
137 PM EDT MON MAY 04 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* FOR THIS AFTERNOON. 
* AT 1 PM MONDAY THE STAGE WAS 11.8 FEET...AND FALLING.
* FLOOD STAGE IS 12.0 FEET. 
* THE CREEK WILL CONTINUE TO FALL FOR THE NEXT FEW DAYS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 2, 11:13 AM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, May 2, 11:13 AM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1113 AM EDT SAT MAY 2 2009

.UPDATE...
QUICK UPDATE TO INCREASE POPS A BIT ACROSS THE EXTREME NORTH FOR
THE REST OF THE MORNING WITH WIDESPREAD SHOWERS/SCATTERED
THUNDERSTORMS MOVING ACROSS THE AREA.

49
&&

.PREV DISCUSSION... /ISSUED 537 AM EDT SAT MAY 2 2009/

SHORT TERM /TODAY THROUGH MONDAY/...
VERY ACTIVE WEATHER PATTERN EXPECTED ACROSS THE U.S. FOR AT LEAST
THE NEXT SEVEN DAYS AS A SERIES OF FAST MOVING PACIFIC-DERIVED SHORT
WAVES TRAVEL ACROSS THE U.S. WITHIN A MEAN ZONAL FLOW. GFS AND ECMWF
IN GOOD AGREEMENT THROUGH THE SHORT TERM. THE BOTTOM LINE FOR OUR
CWA IS INCREASING CHANCES FOR THUNDERSTORMS...SEVERE WEATHER...AND
AS THE EVENTS CONTINUE...LIKELY FLOODING AS WELL. THE UPPER RIDGE
THAT HAS PROTECTED THE SE U.S. FROM CONVECTION FOR THE PAST WEEK HAS
SHIFTED SE OFF THE FL COAST AND IS NO LONGER A FACTOR. A BROAD UPPER
TROUGH ACROSS THE NE U.S. WILL GRADUALLY SINK SOUTHWARD THE NEXT FEW
DAYS. THIS WILL ALLOW FOR INCREASING DYNAMICS AND SLIGHTLY BETTER
SHEAR AS THE SHORT WAVES ARE ABLE TO PENETRATE DEEPER INTO THE
SOUTHERN STATES. IN ADDITION...A WEST-EAST ORIENTED FRONTAL SYSTEM...
THAT HAS REMAINED JUST TO OUR NORTH FOR THE PAST SEVERAL DAYS...WILL
FINALLY SAG SOUTHWARD INTO THE CWA BY MONDAY...AND IN THE INTERIM
REMAIN AS A CLOSE BY FOCUSING MECHANISM FOR CONVECTIVE ACTIVITY.
WITHIN THE SHORT TERM...THERE ARE TWO MAIN PERIODS OF CONCERN FOR
SEVERE THUNDERSTORMS...THIS AFTERNOON AND MONDAY.

THROUGH SUN...THE MOST FAVORABLE AREA FOR CONVECTION WILL REMAIN
ACROSS NORTH GEORGIA...CLOSEST TO THE FORCING ASSOCIATED WITH THE
STALLED FRONT ACROSS THE TN VALLEY AS WELL AS SHORT WAVE ENERGY.
COMPARED TO RECENT EVENTS OVER THE PAST MONTH...SHEAR IS NOT OVERLY
IMPRESSIVE...BUT GFS PROGGED SAT AFTERNOON CAPES OF 3000-4000 J/KG
ARE THE HIGHEST WE HAVE PROBABLY SEEN SINCE LAST SUMMER. EVEN ON A
TYPICAL SUMMER DAY IN THESE PARTS...SUCH INSTABILITY USUALLY RESULTS
IN NUMEROUS PULSE SEVERE THUNDERSTORMS. WITH NUMEROUS CONVECTIVE
OUTFLOW BOUNDARIES FROM CURRENT ONGOING CONVECTIVE COMPLEXES RIDING
ALONG THE FRONTAL BOUNDARY ACROSS AR/MO/TN EXPECTED TO ARRIVE IN N
GA DURING PEAK AFTERNOON INSTABILITY...WOULD EXPECT TO SEE
WIDESPREAD THUNDERSTORMS ACROSS N GA AT THAT TIME...AND JUST LIKE
FRIDAY...SOUTHWARD MOVING OUTFLOW BOUNDARIES WILL ALLOW THE ACTIVITY
TO BUILD DEEPER INTO THE STATE. SPCS OUTLOOK FOR A SLIGHT RISK
ACROSS MUCH OF THE CWA AGREES WELL WITH MY THINKING. GIVEN THE
INSTABILITY AND TIME OF YEAR...RESIDENTS SHOULD ALSO BE CONCERNED
ABOUT CG LIGHTNING TODAY...AS IT WILL LIKELY BE SOME OF THE WORST WE
HAVE SEEN SINCE LAST SUMMER. PLAN TO INCLUDE MENTION OF BOTH SEVERE
AND FREQUENT LIGHTNING IN THE ZONES. POPS WILL VARY FROM CATEGORICAL
NORTH TO SLIGHT CHANCE FAR SE PART OF THE CWA. SUN SHOULD SEE A
REPEAT OF CONVECTION ACROSS THE N...SOME POTENTIALLY STRONG TO
SEVERE. A STRONGER LOW-LEVEL WIND FIELD IN RESPONSE TO STRENGTHENING
SFC LOW PRESSURE ACROSS THE MS/TN VALLEY AND THE NEXT UPSTREAM SHORT
WAVE MAY SERVE TO ENHANCE SEVERE THREAT NW/NC AREAS SUN AFTERNOON.
HOWEVER...SUN NIGHT-MON APPEAR TO BE VERY ACTIVE AS THE ABOVE
REFERENCED SHORT WAVE...AIDED BY THE NE U.S. POLAR VORTEX...FINALLY
PUSHES THE FRONT SE INTO THE CWA. UPSTREAM STRONG-SEVERE CONVECTION
WILL DRIFT INTO THE CWA EARLY MON AND THEN THROUGH THE CWA DURING
THE DAY. DECENT SHEAR AND INSTABILITY SUGGEST A SIGNIFICANT SEVERE
THREAT EXISTS FOR THE ENTIRE CWA MON...BUT COULD END UP BEING AN
EARLY MORNING EVENT IN THE NW AND AN AFTERNOON EVENT FOR THE SE PART
OF THE CWA.

FOR TEMPS...PERSISTENCE APPEARS TO BE THE BEST OPTION FOR SAT-SUN.
THE MET MOS HAS SHOWN THE LEAST BIAS ON MAX TEMPS THE PAST FEW
DAYS...THUS NO REAL JUSTIFICATION FOR DEVIATING MUCH FROM THE MET
MOS. THE MAV MOS HAS SHOWN A DEFINITE WARM BIAS. GIVEN EXPECTED
CLOUD COVER AND PCPN LATER IN THE DAY...THIS FURTHER LEAD
CREDIBILITY TO THE COOLER MET MOS.  OVERALL...LITTLE DAY-TO-DAY TEMP
CHANGE IS EXPECTED WITH NO APPRECIABLE CHANGE IN AIR MASS THROUGH
MON. MIN TEMPS WILL REMAIN WELL ABOVE NORMAL WITH CLOUD COVER AND
DEWPOINTS HOVERING IN THE 60S. MAX TEMPS WILL BE NEAR NORMAL NORTH
TO ABOVE NORMAL SOUTHERN AREAS.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ACTIVE WEATHER PATTERN EXPECTED TO CONTINUE THROUGH THE ENTIRE
EXTENDED PERIOD WITH A SERIES OF FAST MOVING SHORT WAVES EMBEDDED
WITHIN ZONAL FLOW. ECMWF/GFS DIFFER SOMEWHAT ON TUE...WITH THE GFS
SHOWING SIGNIFICANT DRYING BEHIND THE MON SYSTEM...WHILE THE ECMWF
SHOWS A LESS DEFINITE DRYING SCENARIO...HOLDING WEAK SHORT WAVE
ENERGY BACK TO THE WEST...AND HENCE SOME LOW CHANCE POPS. BEING THAT
THIS IS THE 12Z ECMWF RUN...PLAN TO LEAN TOWARD THE DRIER GFS FOR
NOW...HOLDING ONTO SLIGHT CHANCE POPS ONLY IN THE SE PART OF THE CWA
TUE. ANOTHER ROUND OF STRONG TO SEVERE TSRA THUNDERSTORMS LIKELY WED
AS A NEGATIVELY TILTED SHORT WAVE MOVES FROM THE CENTRAL U.S. INTO
THE EASTERN U.S. A SERIES OF SHORT WAVES WILL CONTINUE TO MOVE EAST
FOLLOWING THIS SYSTEM...KEEPING MINIMALLY AN ACTIVE DIURNAL
CONVECTIVE PATTERN IN PLACE. ANOTHER SHORT WAVE PROMISES TO BRING
ANOTHER ROUND OF CONVECTION BY SAT. CANNOT TOTALLY RULE OUT SLIGHT
CHC POPS BETWEEN THE STRONGER SHORT WAVES...BUT AT THIS POINT IT
DOES NOT APPEAR TO BE A TOTALLY SUMMERLIKE EVERY AFTERNOON PULSE
THUNDERSTORM PATTERN JUST YET.  THERE IS STILL SUFFICIENT SYNOPTIC
FORCING FOR ACTIVITY TO REMAIN SOMEWHAT ORGANIZED AND CONCENTRATED
MORE IN CERTAIN PERIODS THAN OTHERS. FOR NOW...THIS WOULD APPEAR TO
BE WED AND SAT...WITH A LULL IN THE ACTIVITY IN BETWEEN. HAVE
GENERALLY ACCEPTED MOS MAX TEMPS...BUT RAISED MIN TEMPS ON OBVIOUS
NIGHTS OF STRONG SOUTHERLY FLOW AND CLOUD COVER. NO SIGNIFICANT
CHANGE IN AIR MASS IS EXPECTED THROUGH THE WEEK...WITH HIGHS MOSTLY
AROUND 80 AND LOWS AROUND 60 FOR MOST OF THE CWA...SOMEWHAT WARMER
SOUTH.

AVIATION /8AM TODAY THROUGH 8AM SUNDAY/...
GENERALLY EXPECTING VFR CEILINGS TO PREVAIL OVER THE TAF SITES
THROUGH THIS EVENING. THERE ARE A FEW POCKETS OF LOW STRATUS IFR
CEILINGS THIS MORNING DUE TO THE RECENT RAINFALL...BUT IT WILL HAVE
A SHORT DURATION. THE ATMOSPHERE OVER THE FORECAST AREA IS RIPE FOR
CONVECTION SO WILL SEE A FEW TSTMS POP UP AFTER 2 PM BECOMING MORE
WIDESPREAD BY 5 PM. EXPECT IFR CEILINGS TO FORM AFTER MIDNIGHT IN
AREAS THAT RECEIVED MEASUREABLE RAIN TODAY. VISIBILITIES WILL LIKELY
REDUCE ONLY IN THE PRECIPITATION. A PREDOMINATE SOUTHWEST TO SOUTH
SURFACE FLOW OF 5 TO 10 KNOTS WILL CONTINUE THROUGH SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          80  63  81  65  76 /  60  60  30  50  70
ATLANTA         77  64  80  65  74 /  60  70  40  50  70
BLAIRSVILLE     72  59  72  60  68 /  80  70  60  70  70
CARTERSVILLE    76  63  79  62  74 /  70  70  40  60  70
COLUMBUS        84  65  86  67  82 /  40  20  20  10  70
GAINESVILLE     76  62  77  64  70 /  70  70  30  60  70
MACON           84  64  87  64  83 /  40  20  20  10  70
ROME            75  62  80  65  76 /  80  70  50  70  60
PEACHTREE CITY  78  64  81  64  76 /  60  60  30  50  70
VIDALIA         84  63  88  65  86 /  20  20   5  10  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/16
Hazardous weather outlook, May 2, 11:17 AM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 AM EDT SAT MAY 2 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1117 AM EDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE EAST THROUGH THE
TENNESSEE VALLEY AND NORTH GEORGIA THROUGH TONIGHT. THE
COMBINATION OF UPPER LEVEL DYNAMICS...DIURNAL HEATING AND OUTFLOW
BOUNDARIES WILL CAUSE AREAS OF THUNDERSTORMS TO MOVE INTO GEORGIA
THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE PENNY TO QUARTER SIZED HAIL...DAMAGING
WINDS...CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. THE MAIN
THREAT AREA IS NORTH OF A LINE FROM FORT BENNING...TO PERRY...TO
LOUISVILLE.

.DISCUSSION...
THE COMBINATION OF UPPER LEVEL DYNAMICS...DIURNAL HEATING AND
OUTFLOW BOUNDARIES WILL CAUSE AREAS OF THUNDERSTORMS TO MOVE INTO
AND DEVELOP OVER GEORGIA THROUGH TONIGHT. CAPES WILL INCREASE TO
AROUND 3000 AND LIFTED INDEX VALUES WILL DECREASE TO MINUS 4. THIS
ENVIRONMENT WILL LIKELY PRODUCE SCATTERED SEVERE THUNDERSTORMS
WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS OVER NORTH GEORGIA
ON SUNDAY. OTHERWISE THERE WILL BE A CHANCE OF THUNDERSTORMS EACH
DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION THIS AFTERNOON AND EVENING. ALSO SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 2, 10:36 AM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1036 AM EDT SAT MAY 2 2009

GAZ001>007-011-021530-
1036 AM EDT SAT MAY 2 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN CHATTOOGA...GILMER...FANNIN...DADE...WALKER...WHITFIELD...CATOOSA
AND MURRAY COUNTIES UNTIL 1130 AM EDT...

AT 1026 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM TENNGA TO 6 MILES SOUTHWEST OF
CEDAR GROVE...MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...FREQUENT CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS
CHATTOOGA...GILMER...FANNIN...DADE...WALKER...WHITFIELD...CATOOSA
AND MURRAY COUNTIES THROUGH 1130 AM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE CEDAR GROVE...CISCO... GREGORY...TENNGA...
TUNNEL HILL...BEAVERDALE...VARNELL...COHUTTA...WOOD STATION...BLUE
SPRING...BEAUMONT...RINGGOLD...LAFAYETTE...LINWOOD AND ROCK SPRING.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:16 PM EDTTornado WarningFFCBartow, Floyd44 min
May 1, 8:28 PM EDTSevere Thunderstorm WarningFFCBartow, Haralson, Paulding, Polk62 min
May 1, 8:34 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Fannin, Gilmer, Lumpkin, Pickens and 1 more56 min
May 1, 8:54 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb28 min
May 2, 4:04 PM EDTFlood WatchFFCCatoosa, Chattooga, Dade, Fannin, Floyd, Gilmer and 6 more36 hr
May 2, 4:35 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs40 min
May 2, 7:00 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs, Wilkinson45 min

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.